Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 187, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 7, 2013, 5:30 AM EDT for Dawson County, Forsyth County, Georgia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 5:30 AM EDT (09:30 UTC)
- Expired
- Aug 7, 2013, 8:19 PM EDT
- In force
- 15 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Dawson County, GA, Forsyth County, GA
The radar
The Atlanta radar (KFFC), 115 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at GA 9 near Dawsonville (DWSG1). The gauge peaked at 15.34 ft at Aug 7, 2013, 2:00 PM EDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02389150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
214 WGUS42 KFFC 070930 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT WED AUG 7 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC085-117-072330- /O.NEW.KFFC.FL.W.0187.130807T0930Z-000000T0000Z/ /DWSG1.1.ER.130807T0900Z.130807T0900Z.000000T0000Z.NO/ 530 AM EDT WED AUG 7 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 530 AM WEDNESDAY THE STAGE WAS 12.6 FEET AND RISING. * THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY 6 AM THIS MORNING DUE TO VERY HEAVY RAIN. * FLOOD STAGE IS 13 FEET. * AT 13 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS IN SOUTH DAWSON COUNTY. MINOR FLOOD CONTINUES ON NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET ON DEC 9 2009. $$
6 follow-up statements
868 WGUS82 KFFC 071037 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 637 AM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES GAC085-117-072100- /O.EXT.KFFC.FL.W.0187.000000T0000Z-130807T2100Z/ /DWSG1.1.ER.130807T0900Z.130807T1200Z.130807T1500Z.NR/ 637 AM EDT WED AUG 7 2013 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * UNTIL THIS AFTERNOON. * AT 630 AM WEDNESDAY THE STAGE WAS 13.8 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON NOV 11 2009. $$
974 WGUS82 KFFC 071200 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 AM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... FAUSETT CREEK NEAR TALKING ROCK AFFECTING GILMER COUNTY ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES GAC123-080200- /O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/ /FCTG1.1.ER.130807T1045Z.130807T1145Z.000000T0000Z.NO/ 800 AM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE FAUSETT CREEK NEAR TALKING ROCK. * UNTIL FURTHER NOTICE. * AT 730 AM WEDNESDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.9 FEET ON SEP 16 2004. $$ GAC085-117-072100- /O.CON.KFFC.FL.W.0187.000000T0000Z-130807T2100Z/ /DWSG1.1.ER.130807T0900Z.130807T1200Z.130807T1500Z.NR/ 800 AM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * UNTIL THIS AFTERNOON. * AT 730 AM WEDNESDAY THE STAGE WAS 14.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATER THIS MORNING. * AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.1 FEET ON NOV 11 2009. $$
961 WGUS82 KFFC 071618 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES GAC085-117-080618- /O.EXT.KFFC.FL.W.0187.000000T0000Z-130808T0651Z/ /DWSG1.1.ER.130807T0900Z.130807T1600Z.130808T0051Z.NR/ 1218 PM EDT WED AUG 7 2013 ...FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE. * UNTIL LATE TONIGHT. * AT 1200 PM WEDNESDAY THE STAGE WAS 15.1 FEET...AND RISING SLOWLY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL RISE TO NEAR 15.5 FEET THIS AFTERNOON...THEN FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 16 FEET...MODERATE FLOOD BEGINS IN SOUTH DAWSON COUNTY AND CONTINUES IN NORTHWEST FORSYTH COUNTY. WIDESPREAD FLOODING OF PASTURE LAND AND HORSE STABLES OCCUR. OLD FEDERAL AND NICHOLSON ROADS ARE CLOSED IN NORTHWEST FORSYTH COUNTY. $$
489 WGUS82 KFFC 071851 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY GAC085-117-080651- /O.CON.KFFC.FL.W.0187.000000T0000Z-130808T0651Z/ /DWSG1.1.ER.130807T0900Z.130807T1800Z.130808T0051Z.NR/ 251 PM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * UNTIL LATE TONIGHT. * AT 215 PM WEDNESDAY THE STAGE WAS 15.3 FEET...AND NEARLY STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 16 FEET...MODERATE FLOOD BEGINS IN SOUTH DAWSON COUNTY AND CONTINUES IN NORTHWEST FORSYTH COUNTY. WIDESPREAD FLOODING OF PASTURE LAND AND HORSE STABLES OCCUR. OLD FEDERAL AND NICHOLSON ROADS ARE CLOSED IN NORTHWEST FORSYTH COUNTY. $$ GAC057-080850- /O.EXT.KFFC.FL.W.0192.130808T0330Z-130808T1727Z/ /CNNG1.1.ER.130808T0330Z.130808T0600Z.130808T1127Z.NO/ 251 PM EDT WED AUG 7 2013 ...FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR CANTON. * FROM TONIGHT UNTIL THURSDAY AFTERNOON. * AT 215 PM WEDNESDAY THE STAGE WAS 11.2 FEET...AND RISING RAPIDLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17 FEET AROUND MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 17 FEET...MINOR FLOODING CONTINUES IN THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BY THE WALASKA STREET BRIDGE. PORTIONS OF RECREATIONAL AREAS SUCH AS BOLING PARK BEHIND THE CHEROKEE COUNTY HIGH SCHOOL...THE CHEROKEE COUNTY FAIRGROUNDS AND THE ETOWAH RIVER GREENWAY AT HERITAGE PARK WILL BE FLOODED WITH UP TO ONE FOOT OF WATER. THE PARKING LOT AT BOLING PARK WILL BEGIN TO FLOOD. $$ GAC117-080200- /O.CON.KFFC.FL.W.0191.000000T0000Z-130808T0200Z/ /CMGG1.1.ER.130807T1628Z.130807T1900Z.130807T2000Z.UU/ 251 PM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL THIS EVENING. * AT 215 PM WEDNESDAY THE STAGE WAS 6.9 FEET...AND NEARLY STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * THE CREEK WILL GRADUALLY FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$
231 WGUS82 KFFC 072207 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 607 PM EDT WED AUG 7 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY ETOWAH RIVER NEAR CANTON AFFECTING CHEROKEE COUNTY GAC085-117-080745- /O.EXT.KFFC.FL.W.0187.000000T0000Z-130808T0745Z/ /DWSG1.1.ER.130807T0900Z.130807T1815Z.130808T0145Z.NR/ 607 PM EDT WED AUG 7 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * UNTIL LATE TONIGHT. * AT 545 PM WEDNESDAY THE STAGE WAS 14.5 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * AT 14 FEET...MODERATE FLOODING BEGINS IN NORTHWEST FORSYTH COUNTY. OLD FEDERAL ROAD BEGINS TO FLOOD AND NICHOLSON ROAD IS CLOSED OFF TO RESIDENTS. MINOR FLOODING CONTINUES IN SOUTH DAWSON COUNTY. $$ GAC057-081206- /O.CON.KFFC.FL.W.0193.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130807T1835Z.130807T2145Z.000000T0000Z.UU/ 607 PM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 05PM WEDNESDAY THE STAGE WAS 20.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL RISE TO NEAR 22 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE ON THURSDAY MORNING. * AT 22 FEET...MINOR FLOODING EXPANDS MUCH FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE RIVER GENERALLY EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A GRASSY LOT BEHIND A PUMP STATION OFF OF RIVERSTONE PARKWAY AND AREAS BEHIND THE BUSINESSES ON OLD BALL GROUND HIGHWAY AND KEITH DRIVE ARE FLOODED WITH UP TO 3 FEET OF WATER. AN INGROUND ELECTRICAL BOX NEAR THE PUMP STATION AND TRUCK TRAILERS AT THE END OF KEITH DRIVE WILL BEGIN TO FLOOD. FLOOD WATERS WILL SURROUND THE WOODEN STRUCTURE SUPPORTING THE USGS GAGE HOUSE. $$ GAC057-081206- /O.CON.KFFC.FL.W.0192.130808T0330Z-130808T1727Z/ /CNNG1.1.ER.130808T0330Z.130808T0600Z.130808T1127Z.NO/ 607 PM EDT WED AUG 7 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR CANTON. * FROM TONIGHT UNTIL THURSDAY AFTERNOON. * AT 545 PM WEDNESDAY THE STAGE WAS 15.1 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 17 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. * AT 17 FEET...MINOR FLOODING CONTINUES IN THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE BY THE WALASKA STREET BRIDGE. PORTIONS OF RECREATIONAL AREAS SUCH AS BOLING PARK BEHIND THE CHEROKEE COUNTY HIGH SCHOOL...THE CHEROKEE COUNTY FAIRGROUNDS AND THE ETOWAH RIVER GREENWAY AT HERITAGE PARK WILL BE FLOODED WITH UP TO ONE FOOT OF WATER. THE PARKING LOT AT BOLING PARK WILL BEGIN TO FLOOD. $$ GAC117-080742- /O.EXT.KFFC.FL.W.0191.000000T0000Z-130808T0742Z/ /CMGG1.1.ER.130807T1628Z.130807T2200Z.130808T0142Z.UU/ 607 PM EDT WED AUG 7 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL LATE TONIGHT. * AT 545 PM WEDNESDAY THE STAGE WAS 8 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * FORECAST TO RISE TO NEAR 8.5 FEET THIS EVENING. THE CREEK WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-081206- /O.EXT.KFFC.FL.W.0194.130807T2252Z-130809T1017Z/ /APHG1.1.ER.130807T2252Z.130808T0600Z.130809T0417Z.NO/ 607 PM EDT WED AUG 7 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM THIS EVENING UNTIL FRIDAY MORNING. * AT 545 PM WEDNESDAY THE STAGE WAS 6.3 FEET...AND RISING SLOWLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8.6 FEET AFTER MIDNIGHT. THE CREEK WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$
182 WGUS82 KFFC 080019 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 819 PM EDT WED AUG 7 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ETOWAH RIVER NEAR DAWSONVILLE AFFECTING DAWSON AND FORSYTH COUNTIES GAC085-117-080049- /O.CAN.KFFC.FL.W.0187.000000T0000Z-130808T0745Z/ /DWSG1.1.ER.130807T0900Z.130807T1815Z.130807T2257Z.NR/ 819 PM EDT WED AUG 7 2013 THE FLOOD WARNING IS CANCELLED FOR THE ETOWAH RIVER NEAR DAWSONVILLE . * THIS TAKES AFFECT IMMEDIATELY. * AT 8PM WEDNESDAY THE STAGE WAS 12.1 FEET...AND FALLING. * FLOOD STAGE IS 13 FEET. * THE RIVER WILL CONTINUE TO FALL. * AT 12 FEET...MINOR FLOODING OF NICHOLSON ROAD IN NORTHWEST FORSYTH COUNTY BEGINS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET ON DEC 9 2009. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 7, 4:07 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 7, 4:07 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 407 AM EDT WED AUG 7 2013 .SHORT TERM /TODAY THROUGH THURSDAY/... AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...SHORT TERM SYNOPTIC GUIDANCE REMAINS IN FAIRLY GOOD AGREEMENT WITH OVERALL TRENDS. HOWEVER...AS WE GO THROUGH THE SHORT TERM...NAM SLOWLY BECOMES MORE OF AN OUTLIER IN HOW IT HANDLES THE UPPER LOW /DEEPER AND THUS MOVING MORE SLOWLY/ AND ATTENDANT COLD FRONT. HAVE OPTED FOR MORE OF A GFS/ECMWF COMPROMISE THROUGH THE SHORT TERM. OVERALL FOR THE SOUTHEAST...RIDGING WILL BUILD SLIGHTLY THROUGH THE SHORT TERM... WHILE UPPER LOW OVER SOUTHERN CANADA CONTINUES TO SPIN AND SPIT OUT INTERMITTENT IMPULSES. THE FIRST IS PUSHING THROUGH THE AREA TODAY. IMMEDIATE CONCERN FOR THIS MORNING IS HEAVY RAIN IN NORTHEAST GEORGIA. AT AFD TIME...3-HR RADAR ESTIMATES OF OVER 6 INCHES IN SOUTHEAST DAWSON COUNTY ALONG THE ETOWAH RIVER. SEVERAL COUNTIES UP THERE HAVE SEEN 2-4 INCHES BUT DAWSON IS THE WORST. 00Z KFFC SOUNDING HAD PW ALMOST AT 2 INCHES...AND PW VALUES PROGGED TO INCREASE SLIGHTLY THROUGH THE DAY. HEAVY RAIN IS DEFINITELY A CONCERN AS CONVECTIVE COVERAGE INCREASES THROUGH THE DAY. 00Z HIRES MODELS ARE ACTUALLY CAPTURING THE CONVECTION IN NE GEORGIA VERY WELL...SO IF THE TRENDS FROM THESE MODELS ARE TO BE BELIEVED...THE AREA IN NE GA WILL SAG SOUTHWEST WHILE CONVECTION DEVELOPS IN SITU OVER NORTHEAST ALABAMA/NORTHWEST GEORGIA AFTER SUNRISE AND MOVES SOUTHEAST...WHILE THE REMNANTS OF THE MCS OVER MISSOURI MOVE INTO NORTHWEST GEORGIA AFTER 18Z. THIS RESULTS IN POTENTIALLY MULTIPLE ROUNDS OF CONVECTION ESPECIALLY ACROSS NORTH GEORGIA BEFORE THE CONVECTION DISSIPATES LATE THIS EVENING. HAVE GONE LIKELY TO CATEGORICAL POPS IN SOME AREAS IN N GA FOR TODAY. EXCEPT FOR THE FACT THAT WE HAVE HAD SEVERAL DRY DAYS...WOULD BE TEMPTED TO ISSUE FLASH FLOOD WATCH. AS IT IS...CANNOT RULE OUT ISOLATED FLASH FLOODING THROUGH THE DAY /AS IS ALREADY OCCURRING/. OTHER CONCERN THIS AFTERNOON AS THE CONVECTION MOVES INTO NW GA WILL BE POTENTIAL FOR ISOLATED DOWNBURST /WET MICROBURSTS/. DO NOT EXPECT WIDESPREAD SEVERE BUT ISOLATED SEVERE CERTAINLY NOT OUT OF THE QUESTION. SHOULD SEE A LULL IN ACTIVITY TONIGHT BUT ANOTHER INCREASE IN CONVECTION ESPECIALLY ACROSS NORTH GEORGIA TOMORROW AS ANOTHER SHORTWAVE PUSHES THROUGH THE FLOW. INTRODUCED LIKELY POPS ACROSS NORTH GEORGIA THURSDAY. CONTINUED BIAS-CORRECTED BLEND FOR TEMPS...THOUGH SLIGHTLY INCREASING THICKNESSES WILL COMPETE WITH WIDESPREAD CLOUD COVER. TEMPS TODAY GOT JUST A TAD WARMER THAN FORECAST SO BUMPED UP THE BIAS-CORRECTED BLEND NUMBERS EVER SO SLIGHTLY. BUT ESPECIALLY TODAY TEMPS SHOULD BE BELOW SEASONAL NORMALS FOR HIGHS BY 3-5 DEGREES... BUT NEAR NORMAL FOR LOW. THURSDAY SHOULD BE A TAD WARMER BUT CONFIDENCE NOT PARTICULARLY HIGH AND WITH HIGH-IMPACT IMMEDIATE CONCERNS DID NOT DO SIGNIFICANT ANALYSIS FOR THURSDAY TEMPS. TDP .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE WILL CONTINUE ANCHORED ACROSS THE SOUTHERN PLAINS WITH A SERIES OF UPPER SHORT WAVES MOVING ACROSS THE STATE. HAVE KEPT MAINLY CHANCE POPS DURING THE DAY AND CHANCE OR SLIGHT CHANCE OVERNIGHT. HOWEVER FOR SATURDAY LOOKS LIKE A FRONTAL BOUNDARY WILL DRIFT INTO NORTH GEORGIA AND STALL FOR A DAY OR TWO. SO HAVE INCLUDED LIKELY POPS FOR NORTH GEORGIA ON SATURDAY. UPPER FLOW TRANSITIONS TO A TROUGH OVER THE EASTERN STATES BY THE FIRST OF THE WEEK. SOME DRYING IS INDICATED FOR NORTH GEORGIA MONDAY AND TUESDAY...BUT NOT ENOUGH TO REMOVE POPS ALTOGETHER. TEMPERATURES LOOK SEASONAL WITH MID TO UPPER 80S NORTH TO LOW AND MID 90S SOUTH. 41 && AVIATION... 06Z UPDATE... CURRENTLY STILL VFR OUT THERE AT AFD TIME...BUT EXPECT MVFR AND IFR CIGS TO DEVELOP QUICKLY OVER THE NEXT FEW HOURS...NOT LIFTING UNTIL 14-15Z OR SO. SHRA AND TSRA MOVE IN THIS AFTERNOON...HAVE KEPT PREVIOUS TREND OF SHRA STARTING AROUND 16Z WITH PROB30 TSRA FROM 18-24Z. CIGS LIFT THIS AFTERNOON AND EVENING...BUT EXPECT LOW MVFR TO IFR CIGS TO DEVELOP AGAIN THURSDAY MORNING...HAVE INTRODUCED THEM AT 09Z FOR ATL. WINDS SE THROUGH THE PERIOD. //ATL CONFIDENCE...06Z UPDATE... MEDIUM-HIGH ON TIMING AND HGT OF CIGS. HIGH ON OCCURRENCE OF CONVECTION THIS AFTERNOON...MEDIUM ON IMPACTS. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 69 89 71 / 70 30 50 30 ATLANTA 85 71 88 72 / 80 50 50 30 BLAIRSVILLE 80 68 84 68 / 80 50 60 30 CARTERSVILLE 87 70 89 71 / 80 50 60 30 COLUMBUS 90 73 92 74 / 70 30 40 20 GAINESVILLE 83 70 86 71 / 80 50 50 30 MACON 88 70 91 73 / 50 20 40 20 ROME 86 71 88 71 / 80 50 70 30 PEACHTREE CITY 86 70 88 71 / 80 40 50 30 VIDALIA 90 73 91 73 / 20 10 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TDP LONG TERM....41 AVIATION...TDP
Hazardous weather outlook, Aug 7, 5:03 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EDT WED AUG 7 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 503 AM EDT WED AUG 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTH ACROSS THE REGION. THE PRIMARY WEATHER HAZARDS WILL BE HEAVY RAINFALL WITH POSSIBLE LOCAL FLASH FLOODING...GUSTY WINDS...AND FREQUENT LIGHTNING STRIKES. ISOLATED STORMS COULD BECOME SEVERE. ANY SEVERE THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS OF 60 MPH OR GREATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE WEEK. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:08 PM EDT | Special Weather Statement | FFC | Gordon | 52 min |
| Aug 7, 2:38 AM EDT | Flash Flood Warning | FFC | Dawson, Lumpkin | 6 hr |
| Aug 7, 3:34 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Pickens | 6 hr |
| Aug 7, 5:24 AM EDT | Flash Flood Warning | FFC | Dawson, Gilmer, Pickens | 6 hr |
| Aug 7, 6:06 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 50 more | 48 hr |
| Aug 7, 6:53 AM EDT | River Flood Warning | FFC | Gilmer | 8 hr |
| Aug 7, 7:01 AM EDT | Flash Flood Warning | FFC | Gordon | 6 hr |
| Aug 7, 8:49 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth | 6 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 9:18 AM EDT | River Flood Warning | FFC | Gilmer | 5 hr |
| Aug 7, 11:05 AM EDT | Special Weather Statement | FFC | Coweta | 55 min |
| Aug 7, 11:14 AM EDT | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Aug 7, 11:17 AM EDT | Flash Flood Warning | FFC | Coweta | 6 hr |
| Aug 7, 11:36 AM EDT | Special Weather Statement | FFC | Forsyth | 54 min |
| Aug 7, 11:58 AM EDT | River Flood Warning | FFC | Forsyth | 17 hr |
| Aug 7, 12:13 PM EDT | River Flood Warning | FFC | Cherokee | 28 hr |
| Aug 7, 12:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 57 min |
| Aug 7, 12:57 PM EDT | Special Weather Statement | FFC | Barrow, Jackson, Madison | 78 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | FFC | Walker | 64 min |
| Aug 7, 1:31 PM EDT | Special Weather Statement | FFC | Banks, Hall | 59 min |
| Aug 7, 2:09 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe and 1 more | 66 min |
| Aug 7, 2:40 PM EDT | Areal Flood Warning | FFC | Cherokee | 6 hr |
| Aug 7, 2:54 PM EDT | Special Weather Statement | FFC | Bartow | 66 min |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Cherokee | 25 hr |
| Aug 7, 3:03 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 43 hr |
| Aug 7, 3:16 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 59 min |
| Aug 7, 3:25 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 65 min |
| Aug 7, 3:40 PM EDT | Special Weather Statement | FFC | Gordon | 65 min |
| Aug 7, 3:53 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 67 min |
| Aug 7, 4:18 PM EDT | Special Weather Statement | FFC | Hancock, Taliaferro, Warren | 57 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | FFC | Baldwin, Bibb, Jones | 61 min |
| Aug 7, 4:57 PM EDT | Areal Flood Warning | FFC | Banks | 12 hr |
| Aug 7, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer, Gordon, Pickens | 45 min |
| Aug 7, 5:04 PM EDT | Special Weather Statement | FFC | Chattooga | 56 min |
| Aug 7, 5:08 PM EDT | Areal Flood Warning | FFC | Gilmer, Pickens | 12 hr |
| Aug 7, 5:28 PM EDT | Special Weather Statement | FFC | Paulding, Polk | 47 min |
| Aug 7, 6:11 PM EDT | Special Weather Statement | FFC | Haralson | 64 min |
| Aug 7, 6:19 PM EDT | Special Weather Statement | FFC | Floyd | 56 min |
| Aug 7, 6:46 PM EDT | Special Weather Statement | FFC | Butts | 59 min |
| Aug 7, 7:31 PM EDT | Special Weather Statement | FFC | Carroll | 59 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.